Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 521, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2025, 8:41 PM CDT for Ellis County, Roger Mills County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2025, 8:41 PM CDT (01:41 UTC)
- Expired
- May 26, 2025, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 168 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:21 PM CDT | HAIL 1.75 | 4 Nw Hammon, OK | |
| May 26, 9:29 PM CDT | HAIL 1.75 | 2 N Hammon, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
236
WUUS54 KOUN 270141
SVROUN
OKC045-129-270230-
/O.NEW.KOUN.SV.W.0521.250527T0141Z-250527T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
841 PM CDT Mon May 26 2025
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
South central Ellis County in northwestern Oklahoma...
Northeastern Roger Mills County in western Oklahoma...
* Until 930 PM CDT.
* At 841 PM CDT, a severe thunderstorm was located near Roll, moving
east at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Angora and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3590 9974 3588 9937 3565 9938 3575 9979
TIME...MOT...LOC 0141Z 282DEG 21KT 3579 9967
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
301 follow-up statement
682
WWUS54 KOUN 270212
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
912 PM CDT Mon May 26 2025
OKC045-270221-
/O.CAN.KOUN.SV.W.0521.000000T0000Z-250527T0230Z/
Ellis OK-
912 PM CDT Mon May 26 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ELLIS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3583 9963 3582 9937 3565 9938 3571 9961
TIME...MOT...LOC 0211Z 291DEG 23KT 3570 9945
$$
OKC129-270230-
/O.CON.KOUN.SV.W.0521.000000T0000Z-250527T0230Z/
Roger Mills OK-
912 PM CDT Mon May 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL ROGER MILLS COUNTY...
At 911 PM CDT, a severe thunderstorm was located 6 miles southwest of
Moorewood, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Roger Mills County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 9963 3582 9937 3565 9938 3571 9961
TIME...MOT...LOC 0211Z 291DEG 23KT 3570 9945
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:50 PM CDT, 1 hour 51 minutes earlier. Its key messages:
- Updated at 641 PM CDT Mon May 26 2025
- Scattered storms tonight.
- After a brief break, rain chances return late Wednesday / Thursday.
Area forecast discussion, May 26, 6:50 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Norman OK 650 PM CDT Mon May 26 2025 ...New AVIATION... .KEY MESSAGES... Updated at 641 PM CDT Mon May 26 2025 - Scattered storms tonight. - After a brief break, rain chances return late Wednesday / Thursday. && .NEAR TERM... (Rest of today and tonight) Issued at 156 PM CDT Mon May 26 2025 The upper trough over the Rockies will move toward the Plains today with lift increasing tonight. This will provide enough lift for scattered showers and thunderstorms tonight. The low- level airmass has been worked over by this morning's storms, but there has been enough instability redeveloping and deep-layer wind shear is sufficient that some isolated strong or marginally severe storms will be possible. But low-level wind shear is very weak. Fortunately, the most likely area for showers and storms tonight is not where we have seen the heaviest precipitation over the last couple of days. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 156 PM CDT Mon May 26 2025 Precipitation chances will be low on Tuesday/Tuesday night after the trough moves to the east. But the trough does not go too far to the east at the main upper low sits and spins over the Upper Mississippi Valley. An upper trough pivots southward around the south side of the upper low on Wednesday/Wednesday night with increasing precipitation chances again. With upslope low-level winds over the central High Plains and this trough moving south, a thunderstorm complex will likely develop over the eastern Colorado Plains and move southeast bringing very high precipitation chances into northwest Oklahoma Wednesday night. && .LONG TERM... (Wednesday through next Sunday) Issued at 1057 PM CDT Sun May 25 2025 After our midweek respite, models suggest the next upper wave moving through Wednesday night / Thursday with an associated front, bringing medium rain chances with it. Too early to start diving into mesoscale details as the synoptic level is still showing some model variance. After this wave moves through, we should get another dry period before another shortwave possibly arrives sometime next weekend. Day && .AVIATION... (00Z TAFS) Issued at 641 PM CDT Mon May 26 2025 Low ceiling from persisting stratus will keep our terminals under MVFR to periods of IFR conditions through much of the forecast period. An upper trough will be digging through bringing a final round of TSRA across our area generally between 03-10Z although probabilities of any storms moving over our terminals is around 30%. Easterly surface winds will be gradually backing more northeasterly as a warm front will be lifting although windspeeds rather weak at 5 to 10 kts. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 60 73 58 / 50 50 10 10 Hobart OK 76 59 75 57 / 60 50 10 10 Wichita Falls TX 78 64 77 61 / 50 40 0 10 Gage OK 71 54 73 54 / 60 50 10 10 Ponca City OK 72 57 72 55 / 70 50 10 0 Durant OK 79 65 78 62 / 90 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...26 SHORT TERM...26 LONG TERM....14 AVIATION...68
In the hours before
Special weather statement, May 26, 4:09 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Norman OK
409 PM CDT Mon May 26 2025
OKZ009-014-262145-
Roger Mills OK-Ellis OK-
409 PM CDT Mon May 26 2025
...A strong thunderstorm will impact portions of southeastern Ellis
and central Roger Mills Counties through 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Reydon, moving east at 40 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne, Reydon, Strong City, Crawford, and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3555 9991 3575 9994 3599 9950 3569 9939
TIME...MOT...LOC 2109Z 247DEG 33KT 3570 9982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, May 26, 7:18 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Norman OK
718 PM CDT Mon May 26 2025
OKZ009-270045-
Ellis OK-
718 PM CDT Mon May 26 2025
...A strong thunderstorm will impact portions of west central Ellis
County through 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Shattuck, moving east at 30 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shattuck, Arnett, and Gage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3631 10000 3639 9968 3615 9965 3611 10000
TIME...MOT...LOC 0018Z 253DEG 28KT 3623 9996
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, May 26, 8:01 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
801 PM CDT Mon May 26 2025
OKZ009-014-270130-
Roger Mills OK-Ellis OK-
801 PM CDT Mon May 26 2025
...A strong thunderstorm will impact portions of southwestern Ellis
and northwestern Roger Mills Counties through 830 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Crawford, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crawford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3577 9988 3595 9993 3603 9967 3580 9957
TIME...MOT...LOC 0101Z 256DEG 22KT 3588 9982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:18 PM CDT | Special Weather Statement | OUN | Ellis | 27 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 39 min |
| May 26, 7:59 PM CDT | Tornado Warning | OUN | Ellis, Woodward | 32 min |
| May 26, 8:01 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 52 min |
| May 26, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 31 min |
| May 26, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 43 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 38 min |
| May 26, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 37 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 46 min |
| May 26, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 44 min |
| May 26, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 40 min |
| May 26, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 49 min |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 48 min |
| May 26, 10:20 PM CDT | Special Weather Statement | OUN | Roger Mills | 25 min |
| May 26, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Roger Mills, Washita | 43 min |
| May 26, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 38 min |
| May 26, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 52 min |
| May 26, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 52 min |
| May 26, 11:14 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| May 26, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 50 min |
| May 26, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 38 min |
| May 26, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 40 min |
| May 27, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 25 min |
| May 27, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| May 27, 1:11 AM CDT | Special Weather Statement | OUN | Grady | 49 min |
| May 27, 1:12 AM CDT | Special Weather Statement | OUN | Jackson | 48 min |
| May 27, 1:49 AM CDT | Special Weather Statement | OUN | Tillman | 41 min |
| May 27, 1:55 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 50 min |
| May 27, 2:37 AM CDT | Special Weather Statement | OUN | Cotton | 38 min |
| May 27, 3:14 AM CDT | Special Weather Statement | OUN | Cotton | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.